MAUDE Adverse Event Report: BALT USA ECLIPSE2L OCCLUSION BALLOON CATHETER

BALT USA ECLIPSE2L OCCLUSION BALLOON CATHETER
Model Number ECL2L6X12
Medical Device Problem Codes Break (1069); Entrapment of Device (1212)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/10/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Balt usa reference # (b)(4).Conclusion pending investigation from supplier balt extrusion.The submission of this report or related information to the fda, and its release by fda, does not reflect a conclusion by the party submitting this report of the fda that the report or related information is an admission that the manufacturer, their employees, or the device caused or contributed to the reportable event.
 
Event or Problem Description
It was reported that: "used balloon for introduction of onyx.Placed ballon in straight, non tortous, large vessel.Inflated balloon and injected onyx.We did not observe any onyx past ballon.The reflux stopped at distal end of balloon.Upon catheter retraction physcian felt excessice force and catheter stretching.Catheter snapped somewhere proximal to balloon.Physcian observed thread like material at end of fractured catheter.Physcian was able to dislodge distal end and remove it from patient." incident report form submitted for this complaint indicates that no patient injury was sustained.
 
Additional Manufacturer Narrative
Balt usa reference #(b)(4).The investigation of the reported issue was completed by supplier balt extrusion.Summary as follows: 1/ the affected device (ecl2l 6x12) has not been returned to balt extrusion for inspection.This investigation is based on the incident description, the lot history records, and the data gathered during our post-marketing surveillance program for such failures.2/ during our review of the lot history record (lhr) and the manufacturing process of the eclipse2l, we noted that: · the braid, the tube and the balloon are 100% controlled with a visual inspection.· the balloons are 100% controlled during manufacturing with an inflating test ensuring that the balloon inflates evenly and symmetrically.· a tightness test of the balloon is also performed on every unit as per requested by the manufacturing instructions.·the integrity of the hydrophilic coating is 100% controlled (smooth, homogeneous) · the appearance and cleanliness of the hydrophilic coating is 100% controlled during the final control (i.E.Absence of gel pile).· the micro-catheters are then packaged into a protective dispenser hoop.We did not observe any anomaly that could potentially explain the reported issue.There is no other complaint registered on this lot number to date.3/ the description of the incident mentions an issue when pulling the eclipse after embolisation " upon catheter retraction physician felt excessive force and catheter stretching.Catheter snapped somewhere proximal to balloon." based on the incident description and the additional information, we are not able to identify the exact conditions under which the issue occurred, and which manipulations were applied by the physician.However, according to our post-marketing surveillance program, such blockages and/or tension are likely caused by the embolic agent reflux beyond the catheter's distal extremity during the injection, then unlikely linked to the eclipse2l device.As no product was available for analysis, we cannot verify for traces of embolic agent reflux.However, as mentioned in the instruction for use (ifu), it is necessary to follow the recommendations during the removal of the catheter "[.] avoid advancing or withdrawal against resistance before the cause of resistance is determined" 4/ we also reviewed our risk management wordbook documentation and the entrapment of the catheter leading to rupture due to "embolic agent reflux on the catheter" with failure effect "exposure to mechanical forces" and harm "no harm" is already identified in the rmw-006 rev.C ufma (line 84).5/ in conclusion, the incident reported (rupture of catheter after embolisation) cannot be linked to a potential technical failure of the balloon catheter eclipse2l.A comprehensive analysis of this failure mode has remained subject to monitoring for any unacceptable increase in trend.No such increase in the rate of occurrence has been observed.However, this issue will remain subject to continued tracking.The submission of this report or related information to the fda, and its release by fda, does not reflect a conclusion by the party submitting this report of the fda that the report or related information is an admission that the manufacturer, their employees, or the device caused or contributed to the reportable event.
 
Event or Problem Description
It was reported that: "used balloon for introduction of onyx.Placed balloon in straight, non tortous, large vessel.Inflated balloon and injected onyx.We did not observe any onyx past balloon.The reflux stopped at distal end of balloon.Upon catheter retraction physician felt excessive force and catheter stretching.Catheter snapped somewhere proximal to balloon.Physician observed thread like material at end of fractured catheter.Physician was able to dislodge distal end and remove it from patient." incident report form submitted for this complaint indicates that no patient injury was sustained.

Brand Name
ECLIPSE2L OCCLUSION BALLOON CATHETER
Common Device Name
ECLIPSE2L
Manufacturer (Section D)
BALT USA
29 parker
irvine CA 92618
Manufacturer Contact
david vu
29 parker
irvine, CA 92618
9497881443
MDR Report Key19287158
Report Number3014162263-2024-00026
Device Sequence Number7694164
Product Code MJN
UDI-Device Identifier00818053022968
UDI-Public(01)00818053022968(11)240105(17)250105(10)F231200380
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K183045
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/05/2025
Device Model NumberECL2L6X12
Device Lot NumberF231200380
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/12/2024
Supplement Date Received by Manufacturer04/12/2024
Initial Report FDA Received Date05/10/2024
Supplement Report FDA Received Date04/29/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown